← Return to Heart Rate After SurgeryDiscussion
Comment receiving replies
Replies to "Hi @grandmar, A number of factors could cause an increase in heart rate. For example, pain..."
Hi @grandmar. Your approach to managing your medical treatments is an inspiration, and I'd guess that your medical team appreciates your devotion to rational study and discussion of your symptoms and how they change. I haven't had faster heart rate in anticipation of a surgical procedure, but I know it's not a rare experience for some of my friends and family over the years. My heart rate sped up three years ago when I contracted atrial fibrillation, but that turned out to be beneficial because my cardiologist and my nephrologist wanted to switch my BP med to Carvedilol, a beta blocker, that slowed down my heart rate. Before the a-fib, my regular BP was around 50 — too low to be slowed by a beta blocker. I know that you are very perceptive of your symptoms and keep good track of them. As long as you know about your heart rate and tell your anesthesiologists what to expect, it seems to me that you are unlikely to find yourself in crisis. Relieved of that worry, you might even find your heart rate more stable in the future.
I want to add that I am impressed by your courage in undergoing surgery to replace disks in your cervical spine. A close friend had that surgery a few years ago, risking her voice — as an accomplished singer — and her physical stability from her shoulders on down. Miraculously, she came through in great shape, returned to the golf course within a couple of months, and continues her vocal activities with more expertise than ever.
PLEASE FORGIVE ALL CAPS BUT MY FINGERS ARE A BIT STIFF AND CAPS ARE THE EASIEST WAY FOR ME TO TYPE.
ANYWAY, THANK YOU FOR YOUR SUPPORTIVE WORDS.
I HAD MY CERVICAL SPINE SURGERY ON WEDNESDAY. I HAVE NOT SPOKEN WITH ANYONE. SINCE I WAS FIRST, THE DOC SPOKE WITH MY HUSBAND WHILE I WAS STILL OUT OF IT. MY HUBBY WOULD NOT HAVE KNOWN TO ASK ABOUT MY HEART. BUT I DID WARN EVERYONE AND HE WAS TOLD I DID WELL. I AM THINKING THAT GOING ON THE MEDS BEFORE SURGERY WAS PROBABLY A BIG HELP.
I HAVE TO SAY, I DID NOT REALIZE THIS SURGERY WOULD BE SO UNCOMFORTABLE. I DON'T KNOW IF I WOULD SAY I AM IN 'PAIN' OR IN 'ACHE.' I FEEL LIKE I'VE BEEN PUNCHED ALL OVER MY UPPER BODY. I TAKE PAIN MEDS WHEN I NEED THEM BUT I TRY NOT TO TAKE 1 A DAY, 2 IF I AM DESPERATE. I AM AFRAID OF THEM. I HAVE A FOOD ADDICITION AND GETTING HOOKED ON THESE PAIN KILLERS CAN BE VERY EASY.
THANKS AGAIN FOR YOUR KIND WORDS.
Good Morning Kanaaz
Yes, I am aware that many issues can cause a fast heart rate. I feel that is why it is so wonderful that this hospital takes such a good history of my current AND past meds and WHY I was taking them (since some meds can be used for multiple reasons) and WHY I stopped. I also make sure I reiterate to the anesthesiologist my history with being tachy when I go under.
Since my weight loss, I have not been able to take aspirin to protect my heart so I continue to take Crestor at the same dosage as before. When I am not having surgery, my heart rate is still a little high, but not as high as when I have surgery or when I am in chronic pain.
I've had 2 in depth cardio check-ups including 2 nuclear stress tests and all is fine. Neither doctor could find anything wrong. They both suggested I tell all docs and any anesthesiologist I go to about this situation.
@predictable , do you have any thoughts?